Asymptotics toward the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas

Akitaka Matsumura, Kenji Nishihara

Research output: Contribution to journalArticle

193 Citations (Scopus)

Abstract

This paper is concerned with the asymptotic behavior toward the rarefaction waves of the solution of a one-dimensional model system associated with compressible viscous gas. If the initial data are suitably close to a constant state and their asymptotic values at x=±∞ are chosen so that the Riemann problem for the corresponding hyperbolic system admits the weak rarefaction waves, then the solution is proved to tend toward the rarefaction waves as t→+∞. The proof is given by an elementary L2 energy method.

Original languageEnglish
Pages (from-to)1-13
Number of pages13
JournalJapan Journal of Applied Mathematics
Volume3
Issue number1
DOIs
Publication statusPublished - 1986 Jun
Externally publishedYes

Keywords

  • asymptotic behavior
  • compressible viscous gas
  • rarefaction wave

ASJC Scopus subject areas

  • Engineering(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotics toward the rarefaction waves of the solutions of a one-dimensional model system for compressible viscous gas'. Together they form a unique fingerprint.

  • Cite this